MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FUSION EXTRACTION BALLOON WITH MULTIPLE SIZING; NO MATCH

WILSON-COOK MEDICAL INC FUSION EXTRACTION BALLOON WITH MULTIPLE SIZING; NO MATCH
Model Number G31537
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued: d2a common device name: biliary catheter for stone removal that may also allow for irrigation and contrast injection.E1 - address 2: (b)(6).Investigation evaluation: a product evaluation was performed only by the photos and video provided in response to this report because the product said to be involved was not provided to cook for evaluation.Per the photos and video provided we cannot complete a full evaluation.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on statements, video, and photos describing the event.The first and fourth photos show the distal end of the device and the balloon is socked over the distal tip.The second photo shows an endoscopic image and the balloon is inflated inside the patient.The third photo shows the pouch and the lot number matches the report.The video provided shows the balloon inflated, one can tell they are trying to deflate the balloon, but the balloon remains inflated.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photos and video provided confirmed the report, however, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The information provided states the balloon was inflated prior to use and inflated properly.This means the balloon was intact and functioning prior to advancement down the endoscope accessory channel.The instructions for use (ifu) states, "once the balloon is endoscopically visualized in the duodenum, turn the stopcock to the open position and deflate the balloon." prior to distribution, all fusion extraction balloon with multiple sizing are subjected to a visual and functional test to ensure device integrity.The functional test includes an air inflation test to ensure proper balloon function.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment, no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography procedure, the physician was using a cook fusion extraction balloon with multiple sizing.It was reported that the balloon inflated.However, while attempting to expel the air, the balloon remained inflated.As such, the device was replaced with another one to continue the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continued: d2a common device name: biliary catheter for stone removal that may also allow for irrigation and contrast injection.Investigation evaluation: the product said to be involved was returned in a clear plastic bag with an open pouch from the lot number provided in the report.The label matches the product returned.Photos and a video were provided and reviewed.The first and fourth photos show the distal end of the device, and the balloon is socked over the distal tip.The second photo shows an endoscopic image, and the balloon is inflated inside the patient.The third photo shows the pouch, and the lot number matches the report.The video provided shows the balloon inflated, one can tell they are trying to deflate the balloon, but the balloon remains inflated.Our laboratory evaluation of the product said to be involved confirmed the balloon was ruptured but could not confirm the report of failure to deflate based on the condition of the returned device.The balloon was not able to be tested for inflation and deflation due to the condition of the returned device.The device was returned with the syringe attached directly to the inflation port and the stopcock was returned loose in the pouch.The balloon was broken and the proximal end had folded over the distal end of the catheter.The balloon remained attached at the distal end.The balloon was folded back over into its original place to determine if there were any pieces of balloon material missing.Under magnification, it was noted that no balloon material was missing.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photos and video provided confirmed the report.Our evaluation of the returned device found the balloon was ruptured.A definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation; the balloon was ruptured, and therefore deflation functionality could not be verified.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The information provided states the balloon was inflated prior to use and inflated properly.This means the balloon was intact and functioning prior to advancement down the endoscope accessory channel.The instructions for use (ifu) states, "once the balloon is endoscopically visualized in the duodenum, turn the stopcock to the open position and deflate the balloon." prior to distribution, all fusion extraction balloon with multiple sizing are subjected to a visual and functional test to ensure device integrity.The functional test includes an air inflation test to ensure proper balloon function.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment, no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
FUSION EXTRACTION BALLOON WITH MULTIPLE SIZING
Common Device Name
NO MATCH
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key23585628
Report Number1037905-2025-00782
Device Sequence Number15863254
Product Code GCA
UDI-Device Identifier00827002315372
UDI-Public(01)00827002315372(17)260508(10)W4937348
Combination Product (Y/N)N
Initial Reporter CountryGT
PMA/510(K) Number
K040129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2026
Device Model NumberG31537
Device Catalogue NumberFS-8.5-12-15-A
Device Lot NumberW4937348
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, UNKNOWN MAKE AND MODEL.
Patient Age22 YR
Patient SexMale
Patient Weight72 KG